Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 124, NWS Jackson, MS

September 14, 2008Washington County, Mississippi; East Carroll Parish, West Carroll Parish, Louisiana; Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Sep 14, 2008, 4:37 AM CDT for Washington County, Mississippi; East Carroll Parish, West Carroll Parish, Louisiana; Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2008, 4:37 AM CDT (09:37 UTC)
Expired
Sep 14, 2008, 8:00 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Chicot County, AR, East Carroll Parish, LA, West Carroll Parish, LA, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 150 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2486 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2486 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 140937
FFWJAN
ARC017-LAC035-123-MSC151-141130-
/O.NEW.KJAN.FF.W.0124.080914T0937Z-080914T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
437 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...GREENVILLE...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF EUDORA...

* UNTIL 630 AM CDT

* AT 425 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  POTENTIAL FOR FLASH FLOODING FROM HEAVY RAIN AND EMBEDDED          
  THUNDERSTORMS ALONG A LINE EXTENDING FROM LELAND TO                
  GOODWILL...MOVING EAST AT 8 MPH. RADAR ESTIMATES SUGGEST RAIN      
  AMOUNTS UP TO 3 INCHES HAVE FALLEN IN THIS BAND.  

* THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR...
  GOODWILL AND LELAND BY 440 AM CDT...
  WAYSIDE BY 450 AM CDT...
  AVON BY 500 AM CDT...
  OAK GROVE BY 530 AM CDT...
  GASSOWAY BY 545 AM CDT...
  MILLIKIN BY 600 AM CDT...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 545 AM.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3276 9158 3279 9159 3286 9156 3290 9148
      3298 9143 3319 9135 3354 9102 3354 9076
      3326 9079 3303 9115 3293 9122 3269 9153
      3269 9162 3273 9162

$$

BYB
3 follow-up statements
000 
WGUS74 KJAN 141041
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 AM CDT SUN SEP 14 2008

ARC017-LAC035-123-MSC151-141130-
/O.CON.KJAN.FF.W.0124.000000T0000Z-080914T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-WEST CARROLL LA-EAST CARROLL LA-WASHINGTON MS-
541 AM CDT SUN SEP 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
WASHINGTON AND CHICOT COUNTIES...AND EAST CARROLL AND WEST CARROLL
PARISHES...

AT 529 AM CDT...THE INITIAL BANDS OF HEAVY RAINS AND EMBEDDED 
THUNDERSTORMS WERE MOVING OUT OF THE WARNED AREA. 
HOWEVER...ADDITIONAL LOCALLY HEAVY RAINS DEVELOPING TO THE SOUTHWEST 
LOOK TO MOVE INTO THE WARNED AREA BEFORE 6 AM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO METCALFE

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH 
630 AM. THESE AMOUNTS WILL OCCUR IN ADDITION TO THE 1 TO 3 INCHES OF 
RAIN WHICH HAVE FALLEN SINCE 330 AM. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3276 9158 3279 9159 3286 9156 3290 9148
      3298 9143 3319 9135 3354 9102 3354 9076
      3326 9079 3303 9115 3293 9122 3269 9153
      3269 9162 3273 9162

$$

BYB
000 
WGUS54 KJAN 141125
FFWJAN
ARC017-LAC035-123-MSC151-141300-
/O.EXT.KJAN.FF.W.0124.000000T0000Z-080914T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
625 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...GREENVILLE...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF EUDORA...

* UNTIL 800 AM CDT

* AT 615 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  POTENTIAL FLASH FLOODING FROM A REPEATED THUNDERSTORM ACTIVITY     
  MOVING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHICOT
  JUNCTION...TRIBBETT...WAYSIDE...ESTILL AND METCALFE

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. THIS IS IN ADDITION TO THE 2 TO 4 INCHES THAT HAVE 
ALREADY FALLEN THROUGHOUT THE EARLY MORNING HOURS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3276 9158 3279 9159 3286 9156 3290 9148
      3298 9143 3319 9135 3354 9102 3354 9076
      3326 9079 3303 9115 3293 9122 3269 9153
      3269 9162 3273 9162

$$

BYB
000 
WGUS74 KJAN 141221
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 AM CDT SUN SEP 14 2008

ARC017-LAC035-123-MSC151-141300-
/O.CON.KJAN.FF.W.0124.000000T0000Z-080914T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-WEST CARROLL LA-EAST CARROLL LA-WASHINGTON MS-
721 AM CDT SUN SEP 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
WASHINGTON AND CHICOT COUNTIES...AND EAST CARROLL AND WEST CARROLL
PARISHES...

AT 710 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODED
ROADWAYS IN PORTIONS OF SOUTHERN WASHINGTON COUNTY AS A RESULT OF 
RECENT HEAVY RAINS. RADAR ESTIMATES SUGGEST AT LEAST 3 TO 4 INCHES 
OF RAIN HAVE FALLEN SINCE 4 AM ACROSS PORTIONS OF THE WARNED AREA. 
MOST OF THE HEAVY RAIN HAS SHIFTED SOUTHEAST OF THE WARNED 
AREA...BUT HIGH WATER SITUATIONS MAY REMAIN THROUGH 8 AM WITH SOME 
SMALL CREEKS AND RUNOFF AREAS NOT LOWERING IN WATER LEVELS UNTIL 
THAT TIME AS WELL. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHICOT
JUNCTION...TRIBBETT...WAYSIDE...ESTILL...AVON...EUDORA AND LELAND

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3276 9158 3279 9159 3285 9156 3290 9148
      3298 9143 3319 9135 3354 9076 3326 9079
      3303 9115 3293 9122 3269 9153 3269 9162

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 4:23 AM CDT, 14 minutes earlier.

Area forecast discussion, Sep 14, 4:23 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CDT SUN SEP 14 2008

.DISCUSSION...

FOR TODAY AND TONIGHT...TROPICAL DEPRESSION IKE WILL LIFT NEWD INTO
THE GREAT LAKES REGION BY THE EVENING. THE SYSTEM WILL PRODUCE A
DEEP FETCH OF LOW LEVEL MOISTURE THAT WILL LIE ACROSS THE ARKLAMISS
AND REMAIN IN PLACE AHEAD OF LOW LEVEL TROUGHING THAT WILL PUSH INTO
THE AREA IMMEDIATELY TO THE REAR OF IKE. 850 MB SURFACE TROUGH AND
ASSOCIATED CONVERGENCE IS FORECAST BY SEVERAL MODELS TO STALL OVER
SWRN ZONES TODAY AND TONIGHT NI A REGION OF RICH 850 MB THETAE AND
HIGH SURFACE DEWPOINTS. MODELS ARE SHOWING SIGNIFICANT STRENGTHENING
OF UPPER DYNAMICS AS A STRONG UPPER JET DROPS INTO THE LOWER MS
VALLEY FROM THE WEST AND A SMALLER JET CORE PUSHES WWD ACROSS THE NRN
GULF. GFS INTENSITY SUGGESTS FEEDBACK BY THAT MODEL BUT BOTH EURO AND
SPC WRF MAINTAIN HEALTHY QPF SWRN ZONES OVERNIGHT. WITH PRECIPITABLE
WATER VALUES FROM 2 TO NEAR 2.5 INCHES HAVE DECIDED TO EXTEND THE
FLASH FLOOD WATCH INTO TONIGHT...MAINTAINING THE SAME AREA. HAVE
FOLLOWED POPS FROM THE PREVIOUS FORECAST TO MAINTAIN WETTER TREND
THAT ADVERTISED BY MOS. HOWEVER HAVE FOLLOWED MOS TEMPS FOR TODAY AND
TONIGHT. WIND SHEAR WILL CONTINUE TO DIMINISH THIS MORNING AND
GENERALLY DROP OFF BY LATE MORNING. A NARROW AREA OF MARGINAL SHEAR
PERSISTS OVER ERN ZONES BUT THE TORNADO RISK SHOULD GENERALLY END BY
NOON FOR THE ARKLAMISS. THE PRESSURE GRADIENT ITSELF IS FORECAST TO
WEAKEN RAPIDLY DURING THE EARLY MORNING...MORE THAN ENOUGH TO LET THE
LAKE WIND ADVISORY EXPIRE AS ADVERTISED. DRIER AIR WILL BEGIN TO MOVE
IN FROM THE NW LATE TODAY. SURFACE DEWPOINTS ARE FORECAST INTO THE
MID 60S EXTREME NW MS BY 15/00Z AND FORECAST TO FALL INTO THE 50S TO
60S RANGE OVER MUCH OF THE FORECAST AREA LATE TONIGHT. /03/

FOR MONDAY...MODELS ARE IN AGREEMENT THAT THE COLD FRONT AND ASSOC
SHOWER ACTIVITY WILL SLOWLY SHIFT SOUTHEAST ACROSS THE AREA. HAVE
BOOSTED POPS ABOVE MAV GUIDANCE WITH THE POTENTIAL FOR THE FRONT TO
BE SLOWER THAN DEPICTED BY THE GFS...BUT NOT EXPECTING MORE THAN
LIGHT TO MODERATE RAINFALL AMOUNTS.

FOR MONDAY NIGHT THROUGH FRIDAY NIGHT...THE 00Z GFS/ECMWF OPERATIONAL
RUNS ARE IN EXCELLENT AGREEMENT ON LARGE SCALE FEATURES. THE
COMBINATION OF RISING HEIGHTS OVER THE PLAINS AND THE MEAN LONGWAVE
TROUGH BECOMING POSITIONED OVER THE EASTERN CONUS WILL RESULT IN
MUCH QUIETER WEATHER OVER THE FORECAST AREA. A DRY CONTINENTAL AIRMASS
WILL BUILD SOUTHWARD AND BRING TEMPERATURES ABOUT 5 DEGREES COOLER
THAN AVERAGE FOR THIS TIME OF YEAR.

NEXT WEEKEND...THE AFOREMENTIONED FRONTAL BOUNDARY WILL STALL OVER
THE NRN GULF THIS WEEK...AND THE GFS/ECMWF SHOW SOME INDICATIONS
THAT THE BOUNDARY/MOISTURE WILL RETURN NORTH BRINGING A CHANCE FOR
SHOWERS/TSTMS TO THE AREA. /EC/

&&

.AVIATION...WILL SEE PREVAILING MVFR CIGS THROUGH THE EARLY MORNING
WITH BKN-OVC BASES FROM 2-3 THOUSAND FT. SHOWERS WILL INCREASE IN
COVERAGE FOR PERIODS OF HEAVY RAINFALL AND ISOLATED TSTMS. SLY WIND
FROM 15-25 MPH WILL PERSIST OVER NWRN ZONES WITH HIGHER GUSTS. WIND
WILL GRADUALLY DIMINISH THIS MORNING AND SETTLE TO 10-15 MPH BY
NOON. CONDITIONS WILL BEGIN TO IMPROVE OVER NORTHWEST ZONES DURING
THE AFTERNOON AS DRIER AIR BEGINS TO SEEP IN. /03/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR MSZ018-019-
     025>027-034>036-040-041.

     FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MSZ034-040-041-047-
     053-059>061.

     LAKE WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR MSZ042-047.

LA...LAKE WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR LAZ007>009.

     FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ007>009-015-016-
     023>026.

     LAKE WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR LAZ015-016-
     023-025.

AR...LAKE WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR ARZ074-075.

     FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARZ074-075.

&&

03/EC
Hazardous weather outlook, Sep 13, 8:19 PM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
819 PM CDT SAT SEP 13 2008

MSZ029>033-037>039-044>046-050>052-055>058-063>066-072>074-150130-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
819 PM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

BREEZY CONDITIONS WITH WIND GUSTS UP TO 25 MPH WILL CONTINUE THIS
EVENING AS IKE MOVES ACROSS THE ARKLATEX REGION. THESE WINDS WILL
GRADUALLY DECREASE AND SHOULD DIE DOWN BY MIDNIGHT.

FOR SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS THE REMNANTS OF
IKE LIFT TO THE NORTHEAST. STORMS WILL HAVE THE CAPABILITY TO DROP A
QUICK ONE TO TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME...WHICH MAY
RESULT IN PROBLEMS WITH PONDING WATER.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH FRIDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>043-047>049-053-054-059>062-150130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
819 PM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

BREEZY CONDITIONS WILL CONTINUE THIS EVENING AS IKE MOVES ACROSS THE
ARKLATEX REGION. SUSTAINED WINDS BETWEEN 10 AND 20 MPH WITH GUSTS UP
TO 30 MPH WILL BE POSSIBLE. THESE WINDS WILL BEGIN TO DIE DOWN BY
MIDNIGHT BUT WILL CONTINUE OVER NORTHWEST AREAS INTO SUNDAY MORNING.

A FEW TORNADOES WILL BE POSSIBLE TONIGHT THROUGH EARLY SUNDAY
MORNING AS THE OUTER BANDS OF TROPICAL STORM IKE MOVE OVER PORTIONS
OF THE ARKLAMISS REGION. LOCATIONS WEST OF THE INTERSTATE 55 CORRIDOR
WILL BE THE PRIMARY RISK AREAS...ESPECIALLY AREAS ALONG AND WEST OF
THE MISSISSIPPI RIVER.

BANDS OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS ON THE EAST SIDE OF
IKE ARE EXPECTED TO MOVE OVER AREAS ALONG AND WEST OF THE INTERSTATE
55 CORRIDOR TONIGHT. THESE BANDS COULD REMAIN RATHER STATIONARY
TONIGHT THROUGH MIDDAY SUNDAY...PRODUCING RAINFALL AMOUNTS BETWEEN 2
AND 4 INCHES. WITH ALREADY SATURATED GROUNDS...THIS RAINFALL MAY
RESULT IN FLOODING PROBLEMS FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH MIDDAY SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 7:24 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore, Montgomery51 min
Sep 14, 7:49 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore41 min
Sep 14, 8:28 AM CDTFlash Flood WarningJANHolmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more2 hr
Sep 14, 8:51 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes39 min
Sep 14, 10:16 AM CDTFlash Flood WarningJANAdams119 min
Sep 14, 10:39 AM CDTFlash Flood WarningJANCarroll, Holmes108 min
Sep 14, 10:54 AM CDTFlash Flood WarningJANClaiborne, Jefferson100 min
Sep 14, 11:18 AM CDTFlash Flood WarningJANWarren94 min
Sep 14, 9:11 AM CDTFlash Flood WarningJANFranklin, Richland109 min
Sep 14, 9:54 AM CDTFlash Flood WarningJANEast Carroll, Madison2 hr

Nearby

Flash Flood Warnings in Louisiana, 2008Flash Flood Warnings in Mississippi, 2008Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.